Alert archive / Oklahoma / River Flood Advisories in 2024

River Flood Advisory 13, NWS Tulsa, OK

May 7, 2024Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 7, 2024, 2:32 AM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 7, 2024, 2:32 AM CDT (07:32 UTC)
Expired
May 7, 2024, 8:43 PM CDT
In force
18 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 7, 12:45 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 7, 12:45 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1245 AM CDT Tue May 7 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 1018 PM CDT Mon May 6 2024

Isolated convection forming ahead of the main squall line will
pose the highest risk for strong tornadoes over the next few
hours. Otherwise, squall line will sweep across much of the area
except possibly far southeast Oklahoma overnight, with damaging
winds and some embedded tornado threat. Made minor changes to pops
over the next few hours, with the rest of the forecast on track at
this time.

&&

.LONG TERM...
(Tuesday through Monday)
Issued at 128 PM CDT Mon May 6 2024

Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and
western Arkansas as weak high pressure prevails. The next chance of storms will come
on Wednesday as a cold front moves through the region. These storms will likely fire
up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma
by early afternoon. All modes of severe weather will be possible as this system moves
through the area as well.

Dry weather is forecast later in the week and into the weekend with temperatures near
normal for this time of year. Shower and storm chances increase late in the weekend
with the approach of a mid-level shortwave.

&&

.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Tue May 7 2024
TSRA had cleared KBVO and VFR elements are expected to prevail at
that site for the valid period. TSRA at KTUL/KRVS to end early
in the period, and may be followed with a brief period of MVFR
cigs. From there, VFR elements are expected to prevail for the
remainder of the period. More uncertainty to timing/duration of
convection at KMLC so will just add a tempo group for a few hours
from 07z-09z and will include a period of MVFR cigs through 15z.
VFR elements to prevail for the remainder of the period. Similar
time frame and like elements expected across the AR sites, though
tempo groups at KFSM will go an hour or so later. Expect VFR
elements to prevail after 15z at the AR sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  61  83  53 /  10  10  30   0
FSM   86  65  87  57 /  10   0  60  40
MLC   85  66  86  56 /  10   0  30  20
BVO   81  56  81  48 /  10  10  20   0
FYV   83  61  83  51 /  10  10  70  30
BYV   82  59  82  53 /  10   0  70  30
MKO   81  61  84  53 /  10  10  50  20
MIO   80  58  80  50 /  10  10  60  10
F10   82  62  85  53 /  10  10  30  10
HHW   84  66  85  59 /  10  10  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ054>067.

AR...None.
&&

SHORT TERM...05
LONG TERM....10
AVIATION...23
Hazardous weather outlook, May 6, 5:19 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Mon May 6 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Mon May 6 2024

...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM..

	AREA AT GREATEST RISK...Northeast Oklahoma.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms have developed across western Oklahoma as of
late afternoon. These storms will spread east and expand in
coverage by early evening. Severe weather is expected into
northeast Oklahoma by early to mid evening and will steadily
spread east through the early morning hours Tuesday. Conditions
will support significant severe weather, especially during the
evening into early morning hours. Tornadoes are likely, especially
during the evening hours, including the risk for strong long
track tornadoes. Additionally, large hail and locally damaging
winds are expected to occur, with this risk expanding east
through the early morning hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential.
THURSDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
A few severe storms may develop as early as Wednesday morning,
but a more widespread severe weather risk is expected Wednesday
afternoon as a cold front sweeps east. Locations south and east
of Interstate 44 have the highest severe weather potential on
Wednesday. Thunderstorm chances will end on Thursday with dry and
mild weather for late week into the weekend.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter activation is expected this evening into the overnight
hours. Additionally, given the potential for damaging storms,
the need for mutual aid and additional staffing should be
considered.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 7, 1:22 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
122 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     Tstm Wnd Gst     Muskogee                35.75N 95.37W
05/07/2024  E75 MPH          Muskogee           OK   Broadcast Media

            Estimated winds. Trees blocking roads near
            Davis Airport.

&&
Local storm report, May 7, 1:30 AM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
130 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     Tstm Wnd Gst     3 E Summit              35.66N 95.36W
05/07/2024  M60 MPH          Muskogee           OK   ASOS

            60 mph gust at Davis Field (KMKO).

&&

CAS
Special weather statement, May 7, 1:38 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT Tue May 7 2024

OKZ065-066-070>074-070730-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Okfuskee OK-McIntosh OK-
138 AM CDT Tue May 7 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HASKELL...
MCINTOSH...WEST CENTRAL SEQUOYAH...NORTHWESTERN PITTSBURG...
SOUTHEASTERN MUSKOGEE...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES THROUGH 230 AM CDT...

At 138 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Keefeton to 2 miles northwest of
Stidham to 3 miles south of Weleetka. Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Eufaula...                        Henryetta...
Checotah...                       Warner...
Vian...                           Weleetka...
Gore...                           Porum...
Webbers Falls...                  Indianola...
Hanna...                          Rentiesville...
Stidham...                        Briartown...
Raiford...                        Vivian...
Brushy Lake State Park...         Lake Eufaula State Park...
Bryant...                         Vernon...

This includes Interstate 40 in Oklahoma between mile markers 239 and
298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for northeastern
and east central Oklahoma. A Tornado Watch also remains in effect
until 500 AM CDT for southeastern and east central Oklahoma.

&&

LAT...LON 3545 9588 3557 9547 3555 9479 3530 9519
      3508 9606 3512 9603 3512 9601 3515 9601
      3515 9598 3529 9598 3529 9632 3534 9634
TIME...MOT...LOC 0638Z 269DEG 41KT 3554 9536 3539 9573 3529 9615

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Special weather statement, May 7, 1:58 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
158 AM CDT Tue May 7 2024

ARZ001-002-010-011-OKZ069-070745-
Carroll AR-Madison AR-Benton AR-Washington AR-Adair OK-
158 AM CDT Tue May 7 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BENTON...NORTHWESTERN
MADISON...CENTRAL CARROLL...NORTHERN WASHINGTON AND NORTH CENTRAL
ADAIR COUNTIES THROUGH 245 AM CDT...

At 158 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Roberson Hollow to Watts.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Springdale...
Siloam Springs...                 Berryville...
Eureka Springs...                 Lowell...
Green Forest...                   Tontitown...
Watts...                          Hindsville...
Forum...                          Hobbs State Park...
Clifty...                         War Eagle...
Urbanette...                      Rule...
Johnson...                        Elm Springs...
Goshen...                         Blue Eye...

This includes Interstate 49 between mile markers 63 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.

&&

LAT...LON 3607 9406 3609 9473 3650 9339 3650 9330
      3630 9330
TIME...MOT...LOC 0658Z 274DEG 27KT 3648 9336 3611 9456

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, May 7, 2:02 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
202 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     Tstm Wnd Dmg     Checotah                35.47N 95.52W
05/07/2024                   McIntosh           OK   Emergency Mngr

            Power outages and trees broken. Time
            estimated via radar.

&&
Local storm report, May 7, 2:18 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
218 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     Flash Flood      Owasso                  36.27N 95.85W
05/07/2024                   Tulsa              OK   NWS Employee

            Water covered roads just west of 193rd and
            106th St N.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:59 PM CDTSpecial Weather StatementTSAOsage31 min
May 6, 8:19 PM CDTSpecial Weather StatementTSAOsage26 min
May 6, 8:21 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee54 min
May 6, 8:27 PM CDTSpecial Weather StatementTSAPawnee33 min
May 6, 8:31 PM CDTSevere Thunderstorm WarningTSAOsage44 min
May 6, 8:34 PM CDTTornado WarningTSAOsage26 min
May 6, 8:49 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee41 min
May 6, 8:56 PM CDTTornado WarningTSAOsage, Pawnee49 min
May 6, 9:03 PM CDTSevere Thunderstorm WarningTSAOsage42 min
May 6, 9:14 PM CDTTornado WarningTSAOsage31 min
May 6, 9:17 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Osage, Pawnee, Tulsa58 min
May 6, 9:35 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatTSAOsage, Washington40 min
May 6, 9:58 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more47 min
May 6, 10:03 PM CDTSpecial Weather StatementTSAWagoner42 min
May 6, 10:06 PM CDTTornado WarningTSAWashington12 min
May 6, 10:13 PM CDTSevere Thunderstorm WarningTSANowata32 min
May 6, 10:25 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Wagoner50 min
May 6, 10:30 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers45 min
May 6, 10:42 PM CDTSevere Thunderstorm WarningTSACreek, Mayes, Okmulgee, Osage, Pawnee, Rogers and 2 more48 min
May 6, 11:06 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa39 min
May 6, 11:08 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
May 6, 11:09 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Ottawa66 min
May 6, 11:18 PM CDTSpecial Weather StatementTSACherokee42 min
May 6, 11:19 PM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Wagoner5 hr
May 6, 11:21 PM CDTTornado WarningTSACreek, Okfuskee39 min
May 6, 11:32 PM CDTSpecial Weather StatementTSAMayes, Rogers, Tulsa28 min
May 6, 11:37 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Ottawa, Rogers3 hr
May 6, 11:50 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee4 hr
May 6, 11:55 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee, Okmulgee50 min
May 7, 12:04 AM CDTSpecial Weather StatementTSADelaware, Mayes, Tulsa, Wagoner26 min
May 7, 12:08 AM CDTTornado WarningTSACreek, Okmulgee52 min
May 7, 12:24 AM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
May 7, 12:38 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee52 min
May 7, 12:44 AM CDTTornado WarningTSAMuskogee, Okmulgee33 min
May 7, 12:45 AM CDTSpecial Weather StatementTSACherokee, Wagoner30 min
May 7, 12:54 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Wagoner3 hr
May 7, 1:01 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee44 min
May 7, 1:09 AM CDTFlash Flood WarningTSADelaware, Mayes4 hr
May 7, 1:12 AM CDTAreal Flood AdvisoryTSAMcIntosh, Okfuskee, Okmulgee3 hr
May 7, 1:13 AM CDTSpecial Weather StatementTSAAdair, Cherokee47 min
May 7, 1:15 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah45 min
May 7, 1:29 AM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee4 hr
May 7, 1:32 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Muskogee, Wagoner4 hr
May 7, 1:38 AM CDTSpecial Weather StatementTSAMcIntosh52 min
May 7, 1:40 AM CDTTornado WarningTSACherokee35 min
May 7, 1:54 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah51 min
May 7, 2:14 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah46 min
May 7, 2:26 AM CDTTornado WarningTSAAdair34 min
May 7, 2:28 AM CDTRiver Flood WarningTSACherokee12 hr
May 7, 2:31 AM CDTRiver Flood WarningTSAAdair, Delaware6 hr
May 7, 2:34 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware6 hr
May 7, 2:39 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Muskogee, Sequoyah3 hr
May 7, 2:57 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah48 min
May 7, 3:01 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore44 min
May 7, 3:11 AM CDTFlash Flood WarningTSALeFlore, Sequoyah4 hr
May 7, 2:34 PM CDTRiver Flood AdvisoryTSACherokee38 hr
May 6, 11:35 PM CDTSevere Thunderstorm WarningTSABenton25 min
May 6, 11:57 PM CDTSpecial Weather StatementTSABenton48 min
May 7, 1:58 AM CDTSpecial Weather StatementTSACarroll47 min
May 7, 2:47 AM CDTTornado WarningTSACrawford, Franklin, Sebastian43 min
May 7, 3:01 AM CDTTornado WarningTSAMadison, Washington29 min
May 7, 3:06 AM CDTTornado Warning Tornado observedTSAFranklin, Madison28 min
May 7, 3:17 AM CDTSevere Thunderstorm WarningTSAFranklin13 min
May 7, 3:57 AM CDTSpecial Weather StatementTSAFranklin48 min
May 7, 4:50 AM CDTSpecial Weather StatementTSAMadison40 min

Nearby

River Flood Advisories in Oklahoma, 2024Every river flood advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.